Alert archive / Mississippi / Flash Flood Warnings in 2019

Flash Flood Warning 63, NWS Jackson, MS

May 11, 20196 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at May 11, 2019, 3:21 PM CDT for 6 counties in Mississippi. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2019, 3:21 PM CDT (20:21 UTC)
Expired
May 11, 2019, 9:15 PM CDT
In force
6 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 3:55 PM CDTFLASH FLOOD2 Wsw Moss, MSMATTHEWS ROAD CLOSED DUE TO FLASH FLOODING.
May 11, 4:30 PM CDTFLASH FLOODMagee, MSNUMEROUS ROADS BEING CLOSED DUE TO HIGH WATER IN THE CITY OF MAGEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

937 
WGUS54 KJAN 112021
FFWJAN
MSC031-061-065-067-127-129-112315-
/O.NEW.KJAN.FF.W.0063.190511T2021Z-190511T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
321 PM CDT Sat May 11 2019

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southwestern Jasper County in east central Mississippi...
  Southeastern Simpson County in central Mississippi...
  Southern Smith County in central Mississippi...
  Covington County in southeastern Mississippi...
  Northwestern Jones County in southeastern Mississippi...
  Northern Jefferson Davis County in south central Mississippi...

* Until 615 PM CDT.

* At 320 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area over already saturated soils. Up 
  to three inches of rain have already fallen. Flash flooding is 
  expected to begin shortly.

* Some locations that will experience flooding include...
  Laurel, Magee, Collins, Taylorsville, Prentiss, Mount Olive,
  Progress, Moss, Clem, Sanatorium, Tuckers Crossing, Hebron, Lone
  Star, Soso and Mize.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3176 8997 3176 8998 3182 8998 3193 8976
      3184 8909 3162 8908 3153 8998

$$

AW
1 follow-up statement
442 
WGUS54 KJAN 112254
FFWJAN
MSC031-061-065-067-127-129-120215-
/O.EXT.KJAN.FF.W.0063.000000T0000Z-190512T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
554 PM CDT Sat May 11 2019

The National Weather Service in Jackson has extended the

* Flash Flood Warning for...
  Southwestern Jasper County in east central Mississippi...
  Southeastern Simpson County in central Mississippi...
  Southern Smith County in central Mississippi...
  Covington County in southeastern Mississippi...
  Northwestern Jones County in southeastern Mississippi...
  Northern Jefferson Davis County in south central Mississippi...

* Until 915 PM CDT.

* At 553 PM CDT, emergency management reported several roadways are 
  under water across the warned area with ongoing heavy rainfall. Up 
  to three inches of rain have fallen on already saturated soils. 
  Flash flooding is already occurring in several areas in the warned 
  area.

* Some locations that will experience flooding include...
  Laurel, Magee, Collins, Taylorsville, Prentiss, Mount Olive,
  Progress, Moss, Clem, Sanatorium, Tuckers Crossing, Hebron, Lone
  Star, Soso and Mize.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3176 8997 3176 8998 3182 8998 3193 8976
      3184 8909 3162 8908 3153 8998

$$

AW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 11, 9:48 AM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, May 11, 9:48 AM CDT, 5 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
948 AM CDT Sat May 11 2019

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
A stalled frontal boundary was still noted across our delta region
and south across our Louisiana parishes. A very moist airmass
continues across our CWA along and southeast of the stalled
boundary. Satellite imagery showed large breaks in the cloud cover
across much of central Mississippi allowing for a decent warm up
this morning. This daytime heating of our moist airmass combined
with subtle waves within our southwest flow aloft will contribute
to additional rounds of convection today. Although isolated severe
storms will be possible over much of our CWA today, a slightly
more favorable environment will exist across the southern half.
Damaging wind gusts will be the primary threat but quarter sized
hail and a tornado or two will also be possible. Locally heavy
rainfall will also occur and may lead to flash flooding especially
considering the saturated soils across our CWA. A Flash Flood
Warning will remain in effect. /22/

Prior discussion below:

Today through Sunday: Wet and stormy weather will continue
through the weekend with additional rounds of thunderstorms and
flash flooding expected. Early morning showers and storms across
the Pine Belt associated with an MCV are expected to gradually
weaken and shift east of the area through the remainder of the
morning. Weak wind fields, favorable isentropic ascent, and low-
level convergence have been favorable for slow moving and back
building storms with impressive rain totals piling up across
southern portions of Marion, Lamar, and Forest Counties where
flash flooding has been reported. Heading into the rest of today,
a stationary cold front will remain draped from western Tennessee
through eastern Arkansas and into northern Louisiana. A
perturbation embedded within a belt of southwesterly flow will
help instigate another round of convection this afternoon over
portions of the ArkLaTex into southwest Mississippi. These storms
are progged to move through the area during peak heating this
afternoon into early evening. 30-40kts of deep layer wind shear
will be supportive of an organized QLCS with damaging straight
line winds being the main threat. 30-40kts of 0-3km shear aligned
favorably with the QLCS will also support mesovortex generation
and the potential for a line embedded tornado or two. Locations
along and south of I-20 have been upgraded to a slight risk for
severe weather in the HWO/graphics to account for this QLCS.

Highly anomalous moisture associated with a 340K H85 ThetaE ridge
and 2" PWATs will continue to support heavy convective rainfall
rates over already saturated soils. The flash flood watch will be
continued across the entire area where an additional 2-4" of rain
will be possible. A significant threat area was also added to the
HWO/graphics across portions of the Pine Belt where the heaviest
rainfall of 3-5" is expected today on top of the aforementioned
heavy rainfall that has already occurred early this morning. Some
degree of uncertainty remains regarding exact placement of the
heaviest rainfall today and additional adjustments to the
significant risk area may be needed.

A brief lull in the storms will be possible early this evening as
the afternoon QLCS moves east into Alabama. A northern stream
shortwave trough diving out of the Northern Plains will finally help
the stalled cold front progress through the area later tonight
through midday Sunday. An additional round of showers and storms is
expected to form ahead of the cold front with isolated severe storms
possible mainly southeast of the Natchez Trace corridor Sunday
morning. The main threat from these storms will also be damaging
winds, however a tornado cannot be ruled out. Showers and storms
will finally exit the area by Sunday afternoon with only a few stray
showers lingering into the late afternoon hours across eastern
Mississippi. /TW/

Sunday night through Friday: Finally looks like we will have a
chance to dry out some by the beginning of the period. Models show
mid level flow becoming increasingly confluent with the northern and
southern streams merging over the Lower Mississippi River Valley
Sunday night into Monday. At the surface, this will translate into
the old frontal boundary pushing on to the south through the
forecast area as high pressure builds in from the north. While weak
cold air advection will ensue, of more interest will be the dryness
of the air. Despite the weak cold air advection Monday, believe the
May sun will provide rather efficient warming of this dry airmass
allowing maximums to rise into the upper 70s and 80s.

Moving into mid week, the old mid level cold core low over TX will
shear out to the east Tuesday with ridging increasing from the west,
thereafter. Another front will drop into the region from the north
Thursday night/Friday, but not looking for much precipitation as
available moisture will be extremely limited. Of more interest each
day from mid to late week will be the potential to overachieve on
maximum temperatures. The dry boundary layer and warmth just above
it will combine with the higher sun angle to provide efficient
warming each afternoon with maximum readings predominantly in the
mid 80s./GG/

&&

.AVIATION...
12Z TAF discussion:
IFR to LIFR conditions continue this morning as low ceilings and
areas of fog plague the area. Fog will eventually mix out later
this morning and ceilings will lift to at least IFR with some
locations across south and east Mississippi seeing MVFR with
periods of VFR possible. Showers and thunderstorms will increase
in coverage this afternoon area wide with VCSH/VCTS at all TAF
sites. Ceilings will lower again tonight with IFR/LIFR across the
area. A few areas of patchy fog will also be possible mainly
across the Pine Belt, but cannot be ruled out at any location.
/TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  65  78  57 /  92  61  40   5
Meridian      80  66  80  57 /  91  68  81   6
Vicksburg     76  65  77  58 /  84  49  37   4
Hattiesburg   81  67  82  59 /  92  77  90  11
Natchez       78  65  78  59 /  94  49  38   6
Greenville    73  62  73  57 /  67  61  27   4
Greenwood     75  62  75  56 /  72  60  44   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Sunday afternoon for MSZ018-019-
     025>066-072>074.

LA...Flash Flood Watch through Sunday afternoon for LAZ007>009-015-
     016-023>026.

AR...Flash Flood Watch through Sunday afternoon for ARZ074-075.

&&

22
Hazardous weather outlook, May 11, 1:38 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
138 PM CDT Sat May 11 2019

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-026-034-035-040-
041-121845-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-
Washington-Humphreys-Issaquena-Sharkey-
138 PM CDT Sat May 11 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

Isolated severe thunderstorms are possible this afternoon into
early evening. Some thunderstorms could produce damaging wind
gusts up to 60 mph and quarter size hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/2.png)

Areas of flash flooding are likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ024>026-MSZ027>030-032-033-036>038-042>044-047>049-053-054-059-
060-121845-
Catahoula-Tensas-Concordia-Carroll-Montgomery-Webster-Clay-
Choctaw-Oktibbeha-Holmes-Attala-Winston-Yazoo-Madison MS-Leake-
Warren-Hinds-Rankin-Claiborne-Copiah-Jefferson-Adams-
138 PM CDT Sat May 11 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

Severe thunderstorms are possible this afternoon into early
evening. Some thunderstorms could produce damaging wind gusts up
to 60 mph and quarter size hail. A tornado or two is also
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Areas of flash flooding are likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Sunday.

MSZ031-039-045-046-050>052-055>058-066-121845-
Lowndes-Noxubee-Neshoba-Kemper-Scott-Newton-Lauderdale-Simpson-
Smith-Jasper-Clarke-Jones-
138 PM CDT Sat May 11 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi, and
southeast Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...This afternoon through Sunday

Severe thunderstorms are possible this afternoon into early
evening. Some thunderstorms could produce damaging wind gusts up
to 60 mph and quarter size hail. A tornado or two is also
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Areas of flash flooding are likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Sunday.

MSZ061>065-072>074-121845-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Marion-
Lamar-Forrest-
138 PM CDT Sat May 11 2019

This hazardous weather outlook is for portions of and south
central Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Significant
TIMING...The rest of this afternoon through tonight

Severe thunderstorms are possible this afternoon into early
evening. Some thunderstorms could produce damaging wind gusts up
to 60 mph and quarter size hail. A tornado or two is also
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Widespread flash flooding is likely and significant flooding is
possible. Many roads could be flooded or closed and some
structural flooding and water rescues are likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The threat for flooding will continue tonight into Sunday. In
addition, there will be a marginal risk for a few severe storms
containing damaging wind gusts, hail and perhaps a tornado over
southeast portions.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Sunday.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, May 11, 1:43 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT SAT MAY 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLASH FLOOD      LUMBERTON               31.00N 89.46W
05/11/2019                   LAMAR              MS   EMERGENCY MNGR

            NUMEROUS ROADS WERE ONCE AGAIN FLOODED IN
            THE LUMBERTON AREA.

&&
Local storm report, May 11, 2:35 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT SAT MAY 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      7 WNW BROOKLYN          31.09N 89.29W
05/11/2019                   FORREST            MS   EMERGENCY MNGR

            ROCKHILL TO BROOKLYN ROAD AND AB SIMMONS
            ROAD WERE CLOSED DUE TO WATER OVER THE
            ROADS.

&&
Special weather statement, May 11, 2:47 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
247 PM CDT Sat May 11 2019

MSZ055-112015-
Simpson MS-
247 PM CDT Sat May 11 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON COUNTY
UNTIL 315 PM CDT...

At 247 PM CDT, Meteorologists were tracking a strong thunderstorm
near Shivers, or near Pinola, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Magee, Sanatorium and Martinville around 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3176 9003 3189 9000 3204 8966 3178 8966
TIME...MOT...LOC 1947Z 245DEG 20KT 3183 8993

AW
Special weather statement, May 11, 2:49 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
249 PM CDT Sat May 11 2019

MSZ063-064-112015-
Lawrence MS-Jefferson Davis MS-
249 PM CDT Sat May 11 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE AND
NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 315 PM CDT...

At 248 PM CDT, Meteorologists were tracking a strong thunderstorm
near Hebron, or 13 miles south of Pinola, moving northeast at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Clem around 310 PM CDT.

Other locations impacted by this storm include New Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3166 9010 3176 8998 3177 8976 3170 8976
      3161 9000
TIME...MOT...LOC 1948Z 226DEG 24KT 3168 8998

19
Special weather statement, May 11, 2:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
251 PM CDT Sat May 11 2019

MSZ052-112015-
Lauderdale MS-
251 PM CDT Sat May 11 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAUDERDALE COUNTY
UNTIL 315 PM CDT...

At 250 PM CDT, Meteorologists were tracking a strong thunderstorm
over Toomsuba, or 8 miles south of Lauderdale, moving east at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Toomsuba around 255 PM CDT.
  Alamucha around 300 PM CDT.
  Kewanee around 305 PM CDT.

Other locations impacted by this storm include I 20 Welcome Center At
Cuba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3244 8840 3236 8841 3235 8842 3232 8862
      3246 8865 3251 8840
TIME...MOT...LOC 1950Z 255DEG 20KT 3240 8855

19
Special weather statement, May 11, 3:19 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
319 PM CDT Sat May 11 2019

MSZ063-064-112045-
Lawrence MS-Jefferson Davis MS-
319 PM CDT Sat May 11 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAWRENCE AND
NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 345 PM CDT...

At 318 PM CDT, Meteorologists were tracking a strong thunderstorm
over Wanilla, or 16 miles southwest of Pinola, moving northeast at 25
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northern Lawrence
and northwestern Jefferson Davis Counties, including the following
locations... New Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3170 9023 3176 9014 3175 9009 3177 8976
      3167 8976 3157 9014
TIME...MOT...LOC 2018Z 236DEG 22KT 3167 9010

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:45 AM CDTSpecial Weather StatementJANLamar45 min
May 11, 2:10 AM CDTFlash Flood WarningJANForrest, Lamar, Marion3 hr
May 11, 3:33 AM CDTSpecial Weather StatementJANForrest42 min
May 11, 9:26 AM CDTRiver Flood WarningJANForrest47 hr
May 11, 9:31 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
May 11, 10:23 AM CDTSpecial Weather StatementJANBolivar52 min
May 11, 12:00 PM CDTFlash Flood WarningJANForrest, Lamar, Marion3 hr
May 11, 12:26 PM CDTSpecial Weather StatementJANScott49 min
May 11, 12:35 PM CDTSpecial Weather StatementJANSimpson40 min
May 11, 1:02 PM CDTSpecial Weather StatementJANCovington58 min
May 11, 1:38 PM CDTSpecial Weather StatementJANJefferson Davis52 min
May 11, 2:03 PM CDTSevere Thunderstorm WarningJANCovington, Jones57 min
May 11, 2:29 PM CDTFlash Flood WarningJANForrest, Lamar, Marion10 hr
May 11, 2:47 PM CDTSpecial Weather StatementJANSimpson28 min
May 11, 2:49 PM CDTSpecial Weather StatementJANJefferson Davis26 min
May 11, 2:51 PM CDTSpecial Weather StatementJANLauderdale24 min
May 11, 3:09 PM CDTFlash Flood WarningJANLauderdale9 hr
May 11, 3:19 PM CDTSpecial Weather StatementJANLawrence26 min
May 11, 3:36 PM CDTSpecial Weather StatementJANSimpson39 min
May 11, 3:50 PM CDTSpecial Weather StatementJANLauderdale, Newton55 min
May 11, 4:16 PM CDTSpecial Weather StatementJANCopiah29 min
May 11, 4:27 PM CDTFlash Flood WarningJANRankin, Simpson, Smith3 hr
May 11, 4:54 PM CDTSpecial Weather StatementJANRankin51 min
May 11, 5:30 PM CDTFlash Flood WarningJANNewton, Scott3 hr
May 11, 5:38 PM CDTFlash Flood WarningJANNoxubee3 hr

Nearby

Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.